MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Cancer (3262)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instrument raw data report indicates the algorithm reported a high plt count for the sample provided compared to manual review.It reported 90.5 for the first run and 3.6 for the second run.The first run had 1776 plt events in 16.2 seconds (aperture 1), but only 129 events in 19.7 seconds for the second run.The plt histograms of the first run do not show significant low-end interference, thus no correction occurred.Because higher number of plt events was collected for the first run, the algorithm reported higher plt counts than the second run.The root cause of high pseudo plt events could not be determined because the histogram shows no abnormal pattern that can caused by electrical noise/micro bubbles.Assignable cause could not be determined with the information available.Bec internal identifier (b)(4).
 
Event or Problem Description
The customer reported one patient sample with multiple myeloma recovered with a high platelet (plt) count and no platelet specific suspect messaging when cycled on the dxh900 hematology instrument compared to a rerun on a different instrument and manual slide review.The higher platelet report was sent to the physician causing a delay in a platelet infusion procedure for the patient.A corrected report was sent.

Brand Name
UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER
11800 sw 147th avenue
miami FL 33196 2031
Manufacturer Contact
harry long
1000 lake hazeltine drive
m/s r590c
chaska, MN 55318
9523681224
MDR Report Key12996313
Report Number1061932-2021-00173
Device Sequence Number14929188
Product Code GKZ
UDI-Device Identifier15099590701574
UDI-Public(01)15099590701574(11)200504
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberC11478
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown